Do you have them often. Are they spontaneous? I had a friend who had to take major pain meds for his. But his was constant and he was in his late sixties at the time. I think he was put on a low dose of oxycontin. I would not recommend that type of medication unless you just are in the worse pain. Talk to your Doctor, he/she can give you the best answer... Much Luck..Kim
Be careful with zyloprim (allopurinol). It may have been the root cause of my liver failure, which led to a transplant. We caught the problem too late on my original liver, but it started causing damage to the transplant, and when we stopped the allopurinol the new liver was able to heal itself. Strictly speaking, allopurinol is not a pain med. It reduces the production of uric acid. As for pain meds, naproxin sodium works well, but it can cause liver and kidney problems. Motrin is less effective. Aspirin can cause a gout attack. Prednisone is very effective, but steroids have their own set of problems. Opiods are not very effective for inflamatory diseases. Best advice to totally avoid red meat and fish. I've had pretty good success with what amounts to a lacto-ovo vegtetarian diet, with about 2 grams of vitamin C supplements per day. Vitamin C has been clinically proven to lower uric acid. Some people get good results from dark cherry juice or cherries themselves.
I have been getting infustions of Krystexxa (pegloticase), an enzyme common to animals, not found in humans that turns uric acid into a harmless compound excreted in urine. Super expensive, and highly allergenic, but it works extremely well.
To treat the in agony, pain - get Arcoxia 120mg (Etoricoxib) -works fairly soon and almost pain free in hours. But stays swollen, swelling takes a few days to reduce. Never take Etoricoxib for over a week.
Secondly for permanent fix take natural product "GoutCare" -(free diet sheet)
Works for me & only attacks I get is after a period of time I've taken too much Caffeine, coke, coffee, any Fizzy drink etc.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Aug 2012 • 2 answers
Posted 23 Mar 2013 • 2 answers
Posted 18 May 2015 • 1 answer
Posted 27 Nov 2015 • 1 answer
Posted 13 Oct 2017 • 1 answer